Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: effexor - sleeplessness?

Posted by Toni on March 28, 1999, at 2:44:08

In reply to Re: effexor - sleeplessness?, posted by anne on March 19, 1999, at 21:38:15

> I too had problems staying asleep at night when I started Effexor, and I was only taking 37.5 mg once a day. When my dose was increased to 75 mg, it became even worse. As it seemed to be helping depression-wise I added 10mg Elavil at bedtime and sleep quite well now. It does take a week or two not to feel groggy in the AM with Elavil. It seems now that the Effexor makes me sleepy by afternoon, a problem I've never experienced. It must have something to do with when and how the extended release version works.

I've been on Effxor twice over the last 6 years. The first time was about a year after I had a bad back injury that left me with chronic pain, which in turn led to deperssion. After atarting at 37.5 mg twice a day the dose was increased slowly to 150mg twice a day. At any dosage I had truble getting to sleep. They Dr. tried both Trazidone and Elavil with very limited success. As both of these cause mild to severe drowseness the next day I stoped taking them and just moved the second dosage to about "dinner time". I've always been a night person any was so this meant that the dosage was not always at the same time each day but usually the same amount of time apart. This went on for about 3 years. I had to stop because of the cost.

Just about a year ago I started taking the Effexor again and was doing the same, first dose when I got up and last dose about 12 hrs later but at least 6 hours before I thought I'd be getting to bed. This time I also was having trouble with anxiety and was taking Benidryl for that. I found that this helped the sleeplessness quite a bit, and would be out of the system long before waking.
One of the best "side effects" of Effexor though is that it reduces chronic pain by almost half.

A word on other side effects; I have just had to go off Effxor because of hypertension. I just started taking Remeron and the jury is still out. Might not be too bad if I can just get my head to stop spinning!




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Toni thread:1926